Thursday, December 22, 2016

Increase in Heroin overdoses

From the Middletown Police Department
Since the beginning of December, we have seen an increase in heroin overdoses. Two of them have resulted in fatalities. Several other people were revived with NARCAN. Fentanyl is a very potent opiate that is sometimes mixed with heroin. We are seeing fentanyl use in Middletown.

If you have friends or family with an opioid addiction, make them aware of this increase. If you’re looking for more information call 211 or on the web Check on your family and friends, the holidays can bring joy and happiness, but for many people it can bring on stress and sadness.

1 comment:

Anonymous said...

Thank you for posting this. Nalaxone, known by the trade name Narcan, is unquestionably a life saver if administered in time to prevent an overdose induced death. First responders are true heros as they are administers of nalaxone.

Though nalaxone is a miracle saving device, the real issue of recovery needs to be addressed for those that, the majority of time, become accidental addicts stemming from prescription pain drugs.

Most people never know they have addictive traits until, and frighteningly quickly, they become addicts and life goes downhill fast.

Addiction to these opiates cross all age, race, gender and social demographics with vicious aggression mostly unknown to the addict.

Be humane, help someone if you see signs as they usually cannot see for themselves.